Alert archive / North Dakota / River Flood Warnings in 2013
River Flood Warning 50, NWS Grand Forks, ND
NWS Grand Forks, ND issued this river flood warning at May 31, 2013, 10:55 AM CDT for Cavalier County, Pembina County, North Dakota. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- May 31, 2013, 10:55 AM CDT (15:55 UTC)
- Expired
- Jun 1, 2013, 4:58 PM CDT
- In force
- 30 hr
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Cavalier County, ND, Pembina County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 147 km from the middle of the area, began a volume at 15:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pembina River at Walhalla (WLHN8).
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 16 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05099600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this river flood warning went out at May 31, 9:55 AM CDT, 1 hour earlier.
Area forecast discussion, May 31, 9:55 AM CDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 955 AM CDT FRI MAY 31 2013 .UPDATE... ISSUED AT 955 AM CDT FRI MAY 31 2013 UPDATED THE FORECAST TO ACCOUNT FOR LOWER SHOWER CHANCES THIS MORNING ACROSS ALL BUT THE FAR NW FA. OTHERWISE...EXPECT SHOWERS TO REDEVELOP THIS AFTERNOON AS REGION REMAINS IN CYCLONIC FLOW. THE MORE WIDESPREAD SHOWERS SHOULD BE ACROSS THE NORTHERN/NORTHWESTERN FA WHICH WILL REMAIN IN VICINITY OF THE UPPER JET AND MOIST AXIS...WITH ISOLD TO SCATTERED SHOWERS TO THE SOUTH. COULD BE SOME ISOLD THUNDER...BUT INSTABILITY WILL BE VERY WEAK. && .SHORT TERM...(TODAY THROUGH SATURDAY) ISSUED AT 359 AM CDT FRI MAY 31 2013 CLOSED AND STACKED UPPER LOW WAS LOCATED OVER WESTERN SD. SYSTEM IS FORECAST TO SLOWLY MOVE EAST AND THEN START TO OPEN UP AFTER 36 HOURS. WATER VAPOR LOOP INDICATED A JET STREAK/SHORT WAVE ROTATING NORTH INTO THE FORECAST AREA. BAND OF SHOWERS/THUNDER ASSOCIATED WITH SHORT WAVE. PRECIPITABLE WATER REMAINS OVER AN INCH THROUGH SAT MORNING, THEN DECREASES FROM THE NORTHWEST FOR THE REST OF THE PERIOD. 700 HPA THETA-E RIDGE AXIS WAS LOCATED ACROSS SOUTHERN CANADA AND THE FAR NORTHERN RED RIVER VALLEY. THETA-E AXIS SHIFTS INTO ONTARIO LATER THIS MORNING. MODELS SHIFT HEAVY PRECIP BAND NORTH WITH THETA-E AXIS TODAY. ELSEHWERE SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED TODAY. MUCAPES RUN 100-800 J/KG. RADAR INDICATED BAND OF MODERATE TO HEAVY RAIN OVER GENERALLY OVER THE NORTHERN HALF OF THE FORECAST AREA AND WAS MOVING TO THE NORTHWEST ABOUT 20 KNOTS. BAND SHOULD CONTINUE MOVING NORTH TODAY. CLOUDS AND RAIN SHOULD MOVE OUT OF THE AREA BY SUN WITH NORTHWEST FLOW ALOFT. NO PRECIPITATION EXPECTED AFTER SAT EVENING. .LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY) ISSUED AT 359 AM CDT FRI MAY 31 2013 FOR MONDAY THROUGH THURSDAY... AN OVERALL VERY ACTIVE PATTERN WILL CONTINUE. A SLOW MOVING UPPER LEVEL TROUGH AND LOW PRESSURE SYSTEM WILL MOVE THROUGH LATE MON INTO WED...AND PERHAPS LINGER EVEN ON THU. THE LATEST TRENDS OF MODELS HINTS AT MORE OF A SOUTHERN SOLUTION...WITH THE MAIN INSTABILITY AND DEEPER MOISTURE JUST TO THE SOUTH OF THE REGION. EVEN WITH THIS SAID...PWATS SHOULD BE AROUND AN INCH FOR MOST AREAS BY TUE/WED WITH AN UPPER LEVEL LOW...AND THE THREAT FOR SHOWERS. THERE COULD BE SOME THUNDER PERHAPS WED AFTERNOON...BUT INSTABILITY FIELDS ARE WEAK AND EXPECTING MAINLY SHOWERS. TEMPS WILL REMAIN BELOW NORMAL FOR HIGHS WITH PLENTY OF CLOUDS AND PRECIP BY TUE/WED. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING) ISSUED AT 955 AM CDT FRI MAY 31 2013 AVIATION FORECAST REMAINS A CHALLENGE AS MVFR TO IFR CONDITIONS ARE OCCURRING OVER MOST OF THE AREA. OBSERVATIONS AND SATELLITE SHOWS POCKETS OF VFR CIGS OVER PARTS OF WEST CENTRAL MINNESOTA AND SOUTHEAST NORTH DAKOTA. THE AREAS OF VFR CIGS WILL MOVE NORTH AS THE SFC LOW REMAINS OVER THE SRN RED RIVER VALLEY AND CLOUD COVER PINWHEELS AROUND IT...WITH TAFS REFLECTING THE TEMPO CONDITIONS. INCREASED INSTABILITY DURING THE AFTERNOON WITH SFC HEATING WILL HELP TRIGGER SCATTERED THUNDERSTORMS. && .HYDROLOGY... ISSUED AT 955 AM CDT FRI MAY 31 2013 RIVER FLOOD WARNINGS REMAIN IN EFFECT ON THE BUFFALO RIVER NEAR DILWORTH AND ON THE WILD RICE RIVER NEAR HENDRUM...RESULTING FROM RUNOFF FROM LOCALIZED HEAVY RAINFALL ACROSS PARTS OF NORMAN AND CLAY COUNTIES. AREAS IN WALSH COUNTIES RECEIVED AROUND 1-5 INCHES OF RAIN LAST NIGHT...WHICH IS RESULTING IN AREAL FLOODING. WILL LIKELY NEED TO UPDATE THE RIVER FORECASTS WITHIN THIS REGION...AS WELL AS INTO PEMBINA COUNTY. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && UPDATE...TG SHORT TERM...HOPPES LONG TERM...DK AVIATION...HOPPES/BH HYDROLOGY...MAKOWSKI/TG
Hazardous weather outlook, May 31, 6:15 AM CDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 615 AM CDT FRI MAY 31 2013 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-011115- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 615 AM CDT FRI MAY 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOPPES
In the hours before
Local storm report, May 31, 7:28 AM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
728 AM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 AM FLOOD PARK RIVER 48.39N 97.74W
05/31/2013 WALSH ND EMERGENCY MNGR
NUMEROUS ROADS CLOSED AND 4.85 INCHES OF RAIN NEAR PARK
RIVER
&&
DKELLENBThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 11:11 AM CDT | River Flood Warning | FGF | Kittson | 6 days |
| May 31, 7:21 AM CDT | Areal Flood Warning | FGF | Walsh | 30 hr |
| May 31, 11:11 AM CDT | River Flood Warning | FGF | Walsh | 5 days |
| May 31, 11:11 AM CDT | River Flood Warning | FGF | Walsh | 6 days |
| May 31, 11:11 AM CDT | River Flood Warning | FGF | Pembina | 4 days |
| May 31, 1:53 PM CDT | Tornado Warning | FGF | Walsh | 52 min |
Nearby
River Flood Warnings in North Dakota, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.